Alert archive / Florida / Wind Chill Advisories in 2008

Wind Chill Advisory 3, NWS Miami, FL

January 4, 2008Glades County, Florida

NWS Miami, FL issued this wind chill advisory at Jan 4, 2008, 12:35 AM EST for Glades County, Florida. It took effect at Jan 4, 2008, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2008, 12:35 AM EST (05:35 UTC)
In effect from
Jan 4, 2008, 3:00 AM EST
Expired
Jan 4, 2008, 8:00 AM EST
In force
5 hr
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 5.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2008-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2008-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMFL 040535
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1235 AM EST FRI JAN 4 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING FOR
GLADES COUNTY...

FLZ063-041300-
/O.NEW.KMFL.WC.Y.0003.080104T0800Z-080104T1300Z/
GLADES-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN
1235 AM EST FRI JAN 4 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING FOR GLADES COUNTY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY...WHICH
IS IN EFFECT UNTIL 8 AM EST THIS MORNING FOR GLADES COUNTY.

TEMPERATURES WILL FALL DOWN TO AROUND 40 DEGREES IN GLADES COUNTY
TOWARDS SUNRISE FRIDAY MORNING...EXCEPT IN THE MID 40S NEAR THE
LAKE AREA. THE WINDS WILL ALSO REMAIN AROUND 5 TO 10 MPH OVER THIS
AREA...EXCEPT 10 TO 15 MPH NEAR THE LAKE. THIS WILL ALLOW FOR THE
APPARENT TEMPERATURE TO BE IN THE LOWER TO MID 30S FOR 3 HOURS OR
MORE HOURS EARLY FRIDAY MORNING. THEREFORE...A WIND CHILL ADVISORY
HAS BEEN ISSUED FOR GLADES COUNTY UNTIL 8 AM EST THIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. PROLONGED EXPOSURE CAN
RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF VENTURING
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

BAXTER
1 follow-up statement
000 
WWUS42 KMFL 041403
WSWMFL

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
903 AM EST FRI JAN 4 2008

...WIND CHILL ADVISORY EXPIRED AT 8 AM EST THIS MORNING FOR GLADES 
COUNTY...

FLZ063-041415-
/O.EXP.KMFL.WC.Y.0003.080104T0800Z-080104T1300Z/
GLADES-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN
903 AM EST FRI JAN 4 2008

...WIND CHILL ADVISORY EXPIRED AT 8 AM EST THIS MORNING FOR GLADES 
COUNTY...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT.

TEMPERATURES HAVE WARMED INTO THE UPPER 40S ACROSS THE ADVISORY AREA 
THIS MORNING.  THEREFORE...THE WIND CHILL ADVISORY IS NO LONGER IN 
EFFECT.

$$

70/DD

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 10:13 PM EST, 2 hours 22 minutes earlier.

Area forecast discussion, Jan 3, 10:13 PM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1013 PM EST THU JAN 3 2008

.UPDATE...FCST IS MOSTLY ON TRACK TONIGHT...EXCEPT EXTENDED THE
CLOUDINESS FURTHER INLAND THROUGH THE OVERNIGHT BASED ON LATEST
SAT IMAGERY. ISOLATED LIGHT SHOWERS AND SPRINKLES CONTINUE TO
AFFECT THE EAST COAST...STREAMING IN FROM OFF OF THE ATLANTIC.
THIS WAS HANDLED WELL WITH THE INHERITED FCST...SO NO CHANGES
HERE. TEMPS LOOK ON TRACK AS WELL. NOT NEARLY AS COLD AS LAST
NIGHT WITH 40S EXCEPT 50S ATLANTIC COAST. COULD GO TO NEAR 40 FAR
NW...BUT NOT EXPECTING ANYTHING FURTHER GIVEN THE CLOUDS AND
SLOWLY VEERING WIND FLOW. WINDS HAVE NOT TURNED AROUND TO NE AS
FAST AS MODELS FCST...BUT MBF WINDS HAVE PICKED UP OUT OF THE NE.
DO FOR NOW KEPT WITH THE IDEA OF WINDS SWINGING AROUND. /GREGORIA

&&

.AVIATION...MAIN FORECAST CONCERN TONIGHT WILL BE WHEN SFC WINDS
SHIFT TO ONSHORE AT THE REMAINING EAST COAST TERMINALS. KPBI AND
KFLL HAVE ALREADY SHIFTED...AND EXPECT OTHER SITES TO FOLLOW SUIT
OVER THE NEXT SEVERAL HOURS AS INDICATED IN THE TAFS...WITH THE
SHIFT OCCURRING BY 06Z ALL TERMINALS. UNTIL THIS SHIFT...SITES
WHERE THE WIND STAYS NW WILL HAVE LOW LEVEL WIND SHEAR AS WINDS
AROUND 2000 FEET ARE FROM 040/050 DEGREES AT 30-35 KNOTS.
OTHERWISE NEARLY SOLID WALL OF COLD MARINE STRATOCU CONTINUES TO
PUSH ACROSS THE REGION AND THIS SHOULD LAST OVERNIGHT WITH BKN-
OVERCAST LAYER AROUND 5500 FEET EXPECTED. A FEW LIGHT SHOWERS WILL
FALL OUT OF THE CLOUDS FROM TIME TO TIME OVERNIGHT ACROSS THE
METRO AREAS/VICINITY OF ALL EASTERN TERMINALS, SO HAVE CARRIED
VCSH OVERNIGHT. /STRASSBERG

&&

.PREV DISCUSSION... /ISSUED 231 PM EST THU JAN 3 2008/

DISCUSSION...THE CANADIAN RIDGE OF HIGH PRESSURE CENTERED OVER
THE EASTERN STATES CONTINUES IT EASTWARD TREK PUMPING COLD DRY AIR
INTO THE SOUTHEASTERN STATES. SIMILAR TO LAKE EFFECT IN THE UPPER
MIDWEST... THERE WAS EVEN A REPORT OF STEAM RISING OFF THE
ATLANTIC COAST THIS MORNING AS THE COLD (+/- 35) AIR MOVED OVER
THE ATLANTIC (+/- 75)... THIS WILL CONTINUE TO CREATE LOW TOPPED
SHOWERS OVER THE ATLANTIC THROUGH TONIGHT AND INTO THE NEXT COUPLE
OF DAYS. AS THE HIGH SHIFTS EAST SOME OF THESE SHOWERS AND
STRATOCU WILL BE PUSHED ONSHORE AS THE FLOW GRADUALLY BECOMES
NORTHEAST THEN EAST. THIS WILL ALSO KEEP SOUTH FLORIDA IN A
WARMING TREND AS THE WARMER AND MOIST MARINE LAYER IS PUSHED OVER
S FL.

THROUGH THE EXTENDED... THE RIDGE IS EXPECTED TO SLOWLY SHIFT EAST
AND INTO THE ATLANTIC AND SLOWLY WEAKEN... HOWEVER THE RIDGE IS
EXPECTED TO REMAIN IN CONTROL OF S FL WX THROUGH THE MIDDLE OF THE
COMING WEEK. THIS IS EXPECTED TO KEEP A DEEP EASTERLY FLOW OVER
THE AREA WITH ISOLD SHOWERS POSSIBLE... ESPECIALLY OVER THE
ATLANTIC WATERS, IMMEDIATE EAST COAST, AND EAST COAST METROS.

AVIATION...WILL HOLD ONTO A BROKEN LAYER OF MARINE LAYER COLD AIR STRATOCUMULUS
AT ALL METRO SOUTHEAST FLORIDA AIRFIELDS WITH BROKEN CEILINGS 5 TO 6
THSD FEET. ISOLATED SPRINKLES/SHOWERS WILL ACCOMPANY THESE CLOUDS AT
TIMES. STUBBORN NORTHERLY WINDS BLOWING PERPENDICULARLY TO MOST
EAST-WEST RUNWAYS WILL ULTIMATELY BECOME NORTHEAST BY EVENING. FOR
KAPF, VFR CONDITIONS WILL CONTINUE WITH A FEW SCATTERED
STRATOCUMULUS CLOUDS FINALLY FLOATING IN AOA 5 THSD FEET. SCATTERED
TO BROKEN STRATOCUMULUS 4 TO 5 THSD FEET IS EXPECTED AT INLAND
LOCATIONS THROUGH THE NIGHT.

MARINE...THE GRADIENT IS EXPECTED TO SLOWLY RELAX OVER THE NEXT
COUPLE OF DAYS... HOWEVER WINDS WILL STILL REMAIN ABOVE 20 KNOTS
THROUGH TONIGHT. DURING FRIDAY AND INTO SATURDAY MORNING SCA WILL
WILL SLOWLY BE LOWERED ZONE BAY ZONE AS THE GRADIENT RELAXES...
HOWEVER WINDS ARE STILL EXPECTED TO REMAIN AT OR ABOVE 15 KNOTS...
ESPECIALLY OVER THE ATLANTIC... INTO THE MIDDLE OF THE COMING WEEK.

FIRE WEATHER...MOISTURE IS SLOWLY RECOVERING ACROSS S FL THIS
AFTERNOON, BUT RED FLAG WILL REMAIN POSTED UNTIL 23Z FOR THE
NORTHWEST INTERIOR SECTIONS. RHS REMAIN IN THE 30 TO 40% RANGE IN
THAT AREA. AFTER TODAY THE EAST FLOW OFF THE ATLANTIC SHOULD KEEP
MOST FIRE WEATHER CONCERNS SUPPRESSED THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  52  68  60  74 / 10 20 10 10
FORT LAUDERDALE  54  70  62  75 / 10 20 10 10
MIAMI            54  70  61  76 / 10 10 10 10
NAPLES           43  69  53  77 / -  -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR AMZ650-AMZ651-
     AMZ670-AMZ671.

     SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR AMZ610.

     SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR AMZ630.

GM...SMALL CRAFT ADVISORY UNTIL 4 PM EST FRIDAY FOR GMZ676.

     SMALL CRAFT ADVISORY UNTIL 7 AM EST FRIDAY FOR GMZ656-GMZ657.

&&
Hazardous weather outlook, Jan 3, 6:34 PM EST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
634 PM EST THU JAN 3 2008

FLZ063-066>075-168-172>174-041100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
634 PM EST THU JAN 3 2008

...WIND CHILLS IN THE 30S INTERIOR/GULF COAST OVERNIGHT...
...HAZARDOUS MARINE CONDITIONS CONTINUE, ESPECIALLY IN THE GULF STREAM...
...INCREASING RISK OF RIP CURRENTS ATLANTIC BEACHES TONIGHT/FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: LOWS TEMPERATURES ACROSS INTERIOR AND GULF COASTAL
LOCATIONS WILL FALL INTO THE UPPER 30S TO MID 40S, BUT A NORTH WIND
OF NEAR 10 MPH WILL MAKE IT FEEL ABOUT 5 DEGREES COLDER THAN THE AIR
TEMP OVERNIGHT.

RIP CURRENTS: AS THE WINDS COME AROUND TO A MORE NORTHEAST DIRECTION
TONIGHT, THE DANGER OF RIP CURRENTS WILL INCREASE AT ALL ATLANTIC
BEACHES.

WIND: WINDS OF UP TO 25 KNOTS ALONG WITH HIGHER GUSTS ARE EXPECTED
ACROSS THE LOCAL WATERS TONIGHT.

WAVES: SEAS IN THE GULF STREAM WILL BE IN THE 10 TO 14 FOOT RANGE
TONIGHT. ACROSS THE REST OF THE ATLANTIC WATERS AND OFFSHORE GULF
WATERS, SEAS OF 6 TO 8 FEET ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE NORTHEAST TO EAST WINDS WILL CONTINUE FRIDAY INTO THE
WEEKEND. THIS WILL INCREASE THE RISK OF DANGEROUS RIP CURRENTS
AT ALL ATLANTIC BEACHES FROM FRIDAY THROUGH THE UPCOMING WEEKEND.
SEAS IN THE GULF STREAM WILL CONTINUE IN EXCESS OF 7 FEET INTO THE
FIRST PART OF THE WEEKEND BEFORE SUBSIDING TO LESS THAN 7 FEET BY
LATE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:20 AM ESTMarine Weather StatementMFL39 hr

Nearby

Wind Chill Advisories in Florida, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.